Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

June 19, 2021Macon County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 19, 2021, 9:28 PM CDT for Macon County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 9:28 PM CDT (02:28 UTC)
Expired
Jun 19, 2021, 10:15 PM CDT
In force
47 min
Issued by
NWS Kansas City, MO

County Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 200 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2652 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS83 KEAX 200228
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
928 PM CDT Sat Jun 19 2021
 
MOZ017-025-200315-
Macon MO-Adair MO-
928 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ADAIR AND
NORTHEASTERN MACON COUNTIES UNTIL 1015 PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atlanta, or 7 miles southeast of La Plata, moving southeast at 15
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
La Plata, Atlanta, Elmer, South Gifford and Kirksville Regional. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4001 9277 4011 9257 4002 9234 3995 9235
      3995 9229 3977 9229 3976 9230
TIME...MOT...LOC 0228Z 317DEG 12KT 3994 9239 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:21 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 19, 6:21 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
621 PM CDT Sat Jun 19 2021

.Discussion...
Issued at 359 PM CDT SAT JUN 19 2021

Vigorous cumulus field ranging across most of the forecast area
likely in response to surface temperatures reaching convective
temperature. With a surface boundary in the area, there is some
slightly higher convergence, but according to SPC Mesoanalysis there
does not appear to be very much, which will limit the ability for
free convection. That being said with the uncapped atmosphere it'll
be possible for at least some isolated to scattered convection
within that enhanced cumulus field that resides generally along and
north of I-70. Pretty extreme instability is in place, with ML CAPE
around 3500-4000 J/kg resides along that boundary, along with some
minimally useful effective deep layer shear around 30 kts could
yield some strong updrafts. Should anything become well
established the parameters will be in place for some storm
organization. While any established storm could become a
supercell, the high T/TD spread in the 20-25 degree range will
keep storm bases rather high, and should enhance downdraft
potential above any tornado potential. Given the extreme CAPE and
good mid level lapse rates, large hail will also be possible with
any storm that can get going. Later tonight, a complex of storms
that is currently over the central/northern High Plains will race
eastward and push E/NE into far northern/northwestern Missouri
through the overnight hours. With the track of the mid level low
glancing the area, expect the highest impact from this complex
across areas south of I-80, perhaps into the far northern reaches
of Missouri.

With most of the forecast area remaining untouched from
Saturday/Saturday night convection expect most of the area to remain
warm and muggy and well primed for the cold frontal passage Sunday
evening through Sunday night. Expect the surface cold front to
impinge into the northwestern corner of Missouri late Sunday
afternoon, and continue to press E/SE through the evening. Hi-Res
models indicate scattered to widespread convection around sunset on
Sunday evening near the I-35 corridor. Areas east of the initiation
zone would likely see at least some rain, if not a chance for some
strong to severe storms, with gusty winds and hail being the primary
threat. Storms move out of the area Sunday night, making for a
mostly dry Monday, with some lingering showery activity. Expect a
wholesale change in conditions for Monday and Tuesday as a drier and
cooler air mass associated with an establishing surface ridge takes
over the area.

Warm and moist air makes its way back into the area by midweek,
marking a return of more traditional summer weather with muggy days
and passing chances of thunderstorms with some active mid level
flow.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 615 PM CDT SAT JUN 19 2021

Overall, VFR conditions are expected to continue, with mid-level
broken ceilings persisting through the evening. There remains an
outside chance of showers and thunderstorms impacting sites,
most likely north of the Missouri River around 08 to 09Z, but
confidence in coverage remains low, so left mention out the TAFs
at this time. Winds will generally remain out of the south and
southwest, increasing Sunday afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Leighton
Aviation...Kurtz
Hazardous weather outlook, Jun 19, 3:33 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
333 PM CDT Sat Jun 19 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-202045-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
333 PM CDT Sat Jun 19 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 Temperatures in the 90s and heat index values in the upper 90s to
 near 100 can be expected this afternoon.

 Isolated strong to severe thunderstorms will be possible across the
 forecast are this evening and into the overnight hours. Damaging
 winds and large hail will be the primary hazards.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Temperatures in the 90s will continue Sunday with heat indices in
 the upper 90s to lower 100s. Strong to severe storms will also be
 possible as a front moves through the area during the late
 afternoon and evening hours.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 19, 7:55 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             2 NNE MOBERLY           39.45N 92.41W
06/19/2021  E0.50 INCH       RANDOLPH           MO   EMERGENCY MNGR

&&
Local storm report, Jun 19, 8:06 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             1 E RENICK              39.34N 92.39W
06/19/2021  E1.00 INCH       RANDOLPH           MO   TRAINED SPOTTER

            REPORTS SMALL HAIL COVERING MUCH OF THE
            GROUND WITH BIGGEST STONES UP TO THE SIZE OF
            QUARTERS.

&&
Special weather statement, Jun 19, 8:13 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
813 PM CDT Sat Jun 19 2021

MOZ033-040-200200-
Randolph MO-Howard MO-
813 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH AND NORTHEASTERN HOWARD
COUNTIES UNTIL 900 PM CDT...

At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clark, or near Moberly, moving east at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Moberly, Huntsville, Higbee, Clark, Cairo, Armstrong, Renick and
Clifton Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3925 9232 3925 9243 3922 9245 3925 9281
      3934 9276 3932 9271 3943 9270 3952 9265
      3951 9230
TIME...MOT...LOC 0112Z 272DEG 20KT 3933 9238
Special weather statement, Jun 19, 8:57 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
857 PM CDT Sat Jun 19 2021

MOZ032-033-040-200245-
Chariton MO-Randolph MO-Howard MO-
857 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...SOUTHERN
RANDOLPH AND NORTHERN HOWARD COUNTIES UNTIL 945 PM CDT...

At 857 PM CDT, Doppler radar was tracking a strong thunderstorm near
Higbee, or 9 miles south of Huntsville, moving southeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Moberly, Salisbury, Higbee, Clark, Armstrong and Renick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3925 9232 3925 9243 3915 9249 3928 9291
      3945 9287 3938 9231
TIME...MOT...LOC 0157Z 292DEG 22KT 3931 9260
Local storm report, Jun 19, 9:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     HAIL             MOBERLY                 39.42N 92.43W
06/19/2021  E1.00 INCH       RANDOLPH           MO   TRAINED SPOTTER

            SPOTTER REPORTS DIME TO QUARTER SIZE HAIL IN
            MOBERLY.

&&
Special weather statement, Jun 19, 9:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
928 PM CDT Sat Jun 19 2021

MOZ017-025-200315-
Macon MO-Adair MO-
928 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ADAIR AND
NORTHEASTERN MACON COUNTIES UNTIL 1015 PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atlanta, or 7 miles southeast of La Plata, moving southeast at 15
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
La Plata, Atlanta, Elmer, South Gifford and Kirksville Regional.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4001 9277 4011 9257 4002 9234 3995 9235
      3995 9229 3977 9229 3976 9230
TIME...MOT...LOC 0228Z 317DEG 12KT 3994 9239

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:42 PM CDTSevere Thunderstorm WarningEAXRandolph33 min
Jun 19, 8:13 PM CDTSpecial Weather StatementEAXRandolph47 min
Jun 19, 8:28 PM CDTSevere Thunderstorm WarningEAXRandolph32 min
Jun 19, 8:57 PM CDTSpecial Weather StatementEAXRandolph48 min
Jun 19, 9:09 PM CDTFlash Flood WarningEAXHoward, Randolph5 hr
Jun 19, 9:25 PM CDTSevere Thunderstorm WarningEAXRandolph35 min
Jun 19, 9:33 PM CDTAreal Flood AdvisoryEAXAdair, Macon6 hr
Jun 19, 9:40 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph35 min
Jun 19, 9:58 PM CDTSevere Thunderstorm WarningEAXAdair, Macon32 min
Jun 19, 10:33 PM CDTSevere Thunderstorm WarningEAXChariton27 min
Jun 19, 10:56 PM CDTSpecial Weather StatementEAXChariton49 min
Jun 19, 11:08 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Livingston37 min
Jun 19, 11:32 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Howard, Livingston6 hr
Jun 19, 11:44 PM CDTSpecial Weather StatementEAXChariton46 min
Jun 20, 12:01 AM CDTFlash Flood WarningEAXChariton, Howard7 hr
Jun 20, 2:30 AM CDTAreal Flood WarningEAXRandolph3 hr
Jun 20, 3:34 AM CDTSpecial Weather StatementEAXGentry, Nodaway41 min
Jun 20, 8:34 AM CDTSpecial Weather StatementEAXSullivan41 min
Jun 20, 9:10 AM CDTSpecial Weather StatementEAXAdair50 min
Jun 20, 11:26 AM CDTSpecial Weather StatementEAXRandolph34 min
Jun 20, 6:07 PM CDTSpecial Weather StatementEAXAndrew38 min
Jun 20, 6:24 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb36 min
Jun 20, 6:52 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer, Putnam, Sullivan23 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.